About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (1)

Nov 17, 2019 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I am new to writing on this site or any sites. I am writing as I searched many sites for peoples input on withdrawals from Pristiq. Many individuals told of withdrawals symptoms for the first 4 weeks or less but never a longer time frame, or they quit cold turkey. I have now had a time period of over 7 months of lowering Pristiq and can give feed back on how the process worked in our family. I have a family member that was on Pristiq for anxiety and some other minor symptoms. She had been on Cymbalta and was switched to Pristiq. I believe she was on Pristiq for 4 years. Her highest dosage was 100 mg and was lowered to 50mg without any problems. She stayed on the 50mg for a year. Her doctor, a psychiatrist who prescribed her medicine worked with us lowering her dosage. Along with CBT and regular therapy she has come through this process over the past few years and we now felt it was time to try and see if she could go forward without medication. We worked on a plan to continue to lower her dosage as we felt she was progressing very well with her life. She is a college student and our plan was to then lower her to 25 mg during her December break as she would have time to adjust before school started again. Her doctor felt she would be fine as she didn't have any problems lowering from 100 to 50 mg. The first 7 days were the hardest. She suffered from sweating, craving food, nauseated, diarrhea, crying spells and just a weird feeling. She worked part time and that kept her busy and focused. She also lived at home and therefore had family around to help cook and for support. It took her about 3 weeks to start to feel better. She continued on with work and school for the next few months. Our next lowering of her dosage was planned for May after her exams. We felt coming off this medicine in the summer is better as there are longer sunny days that help keeping her motivated. Our plan was to take vitamin B, have sunlight, take walks and to join a pilates class. I checked with a compounding pharmacist about cutting the 25 mg pills into 3 dosages a day as Pristiq's lowest dose is 25mg. They said they felt I could do the same just cutting the pills and that it wouldn't be much help from them as it is timed released. On May 12th I cut the 25mg pill into 3/4 of a tablet, this dosage then gave her the medicine all at once instead of in time release form. I don't know if giving her 3 small doses at 3 different times a day would have been better than one dose of medicine all at once. For 5 days she had brain fog, light headed and after 2hours from giving the dosage she would crash and take a 2 hour nap. The nap would help. By 5pm she said she felt weird as the medicine was probably out of her system, where as before it was time released and lasted longer. She started taking the medicine an hour later every morning until it was a good 4 hour difference later in the morning to keep the medicine in her system till later in the day or till early evening and then she could go to sleep. She would still feel nauseated at times at this dosage and by the 7th day felt better. Since she was feeling better we decided to lower the dosage again before she started back in school in June. On May 19th we then lowered her dosage from 3/4 to 1/2 of a 25mg pill. This time she wasn't as emotional nor light headed on the lower dosage. She didn't need to take a nap after 2 hours of taking the medicine. On May 25th her dosage was lowered to 1/4 and she was feeling ok, not 100% but ok. She took walks and joined a gym, and continued with work. She started her summer classes at college and was scared to come off completely as she was doing so well in school and she thought it would be hard to come off the last amount and keep her grades up. Over the July 4th break from school she decided to come off the final dosage. We decided that if she started to feel strange or she couldn't keep up with school we would just go back to the 1/4 dosage of cutting the 25mg. That week she no longer took Pristiq. She said she was a little sad at times but she could handle it. She kept busy exercising, met with a nutritionist as she had gained weight when she was eating emotionally. She continued with vitamin B and enjoying the long sunny days of keeping busy. It has now been over 5 months and she feels great has all A's in school for the past 5 months, lost 5 lbs. and has scheduled visits with her psychiatrist every 6 months just to talk about how she is doing and if any new problems have come up since off of the medicine. I hope this helps someone by posting this reply.